Home / Acne / Arthritis precipitated by isotretinoin treatment for acne vulgaris.

Arthritis precipitated by isotretinoin treatment for acne vulgaris.

PMID: 8371229  

We describe the case of a 21-year-old woman who developed biopsy proven seronegative oligoarthritis in association with isotretinoin treatment for acne vulgaris. Elevated levels of antinuclear antibody accompanied joint disease and resolution occurred over a 6-month period. Isotretinoin, an orally active derivative of vitamin A, has been associated with reported arthritis, arthralgia, myalgia, vasculitis and skeletal and soft tissue calcification. We review the literature and discuss the possible association between isotretinoin and immune dysfunction. The etiology of arthritis associated with vitamin A analog treatment remains obscure.

Hughes RA

About

Check Also

Indicators of phagocytosis in women with acne during comprehensive treatment that included immunotherapy and probiotics.

PMID: 29602922   Introduction: Acne is one of the most common dermatological diseases. It may have …

Leave a Reply

Your email address will not be published. Required fields are marked *